Side effects of inhalers

Side effects of inhalers

Hi everyone,

before I get into the topic, a little about me. I am a 23 year old asthma sufferer since 2012.

for a long time I mismanaged my asthma to the point where recently I have been told I need to take a steroid based inhaler.

my question is, is it normal to get dizziness, light-headedness, nausea and feeling like collapsing because of it.

thanks

Kirrieb

6 Replies

oldestnewest
  • I have taken lots of steroid inhalers over the years and have never had any side effects, I w pull speak to your doctor or asthma nurse asap there are so many alternatives out there I'm sure another one may suit you better. .. Good luck 

  • The side effects you are describing are certainly not typical of a steroid inhaler. Do you also take salbutamol, and if so how much? Lots of salbutamol could certainly make you feel like that.

    The most common side effect of a steroid inhaler is oral thrush- keep and eye out for white plaques on your tongue/ back of throat and/or painful red patches in your mouth (these happen when the white patches peel off, often on the roof of your mouth). If you get those make sure you rinse your mouth out after using your inhaler, and if they are really bad go see your GP as they can be treated/ your inhaler changed. 

    Hope this helps :) 

  • I've had a couple of inhalers that gave me the shakes/pounding heart quite badly. If you tell your doctor they should be able to try you on a different one. 

    Seretide has been a good one for me with no side effects but it's slightly more expensive so they will avoid putting you on it until cheaper inhalers haven't worked. Can't remember what it's called but the new cheap one they put you on by default gave me terrible shakes. 

  • Hi,

    I've used a Seretide inhaler for some time now without side effects, it contains salmeterol and fluticasone (steroid).

    I still have a salbutamol inhaler but thankfully no longer need to use it; it gives me adverse side effects and it was not long lasting, I had to use it too often.

    The salmeterol (in the Seretide) I personally find is more effective. The noticeable difference of salmeterol from salbutamol is its duration of action. Salmeterol lasts approximately 12 hours in comparison with salbutamol, which last about 4–6 hours.

    I'd speak to your doctor as the inhaler you are using should not be giving the side effects you have outlined.

    If you do get to use seredite or any other inhaler with a steroid content, after each inhalation gargle with 2/3 glass of water then drink the remaining 1/3, this is very effective in preventing any throat thrush.

      

  • I have had Asthma for 28 yrs now and I get Horrendous side effects from Steroids. All of what you said also for with swelling inside of my mouth,( taking chunks from my cheeks) severe Incontinence/Bladder issues( which has resulted in a Prolapse of the Bladder( caused by Steroids)

  • Hi all, I have been given a new inhaler and reduced my sabutamol dosage. Hope this works.

    My new inhaler is Beclometasone Dipropionate.

    any experiences?

    thanks

You may also like...